Format

Send to

Choose Destination
See comment in PubMed Commons below
Toxicol Sci. 2003 Sep;75(1):89-98. Epub 2003 Jun 27.

Dermal exposure to 3-amino-5-mercapto-1,2,4-triazole (AMT) induces sensitization and airway hyperreactivity in BALB/c mice.

Author information

1
National Institute for Occupational Safety and Health, Morgantown, West Virginia 26505, USA.

Abstract

A cluster of occupational asthma (OA) cases associated with occupational exposure to 3-amino-5-mercapto-1,2,4-triazole (AMT) and N-(2,6-difluorophenyl)-5-methyl-[1,2,4]triazolo[1,5-a]pyrimidine-2-sulfonamide (DE498) in a herbicide producing plant was previously reported by the National Institute for Occupational Safety and Health. Due to the limited toxicological data available for these chemicals, murine studies were undertaken to evaluate the toxicity and sensitization potential of these two agents. No signs of systemic toxicity as evaluated by body and selected organ weights or irritancy were observed following dermal exposure to concentrations up to 25% (w/v) AMT in BALB/c mice. DE498 tested negative for sensitization potential in both the TOPKAT QSAR model and in vivo in the Local Lymph Node Assay (LLNA), while AMT tested positive in both TOPKAT QSAR and the LLNA. Evaluation of the potential for AMT to induce contact hypersensitivity using the MEST yielded negative results. Cytokine evaluation and phenotypic analysis of draining lymph node (DLN) cells demonstrated an increase in IL-4 and IgE+B220+ cells 4 and 10 days post initial exposure, respectively. Following dermal exposure 7 days a week for 35 days, animals exposed to up to 25% AMT demonstrated a dose-dependent elevation in total serum IgE and an increase in airway hyperreactivity upon methacholine challenge. Following intratracheal challenge with AMT, pulmonary histopathology revealed a dose-dependent suppurative and histiocytic alveolitis in these animals. These studies indicate that DE498 does not induce sensitization following dermal exposure; however, AMT was identified as a sensitizer with the potential to induce airway hyperreactivity.

PMID:
12832659
DOI:
10.1093/toxsci/kfg171
[Indexed for MEDLINE]
PubMed Commons home

PubMed Commons

0 comments
How to join PubMed Commons

    Supplemental Content

    Full text links

    Icon for Silverchair Information Systems
    Loading ...
    Support Center